Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 10, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 22, 2017, 4:45 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 4:45 AM EST (09:45 UTC)
- Expired
- Feb 22, 2017, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
325 WHUS72 KKEY 220945 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 445 AM EST WED FEB 22 2017 GMZ031>035-042>044-052>055-072>075-221530- /O.NEW.KKEY.SC.Y.0010.170222T0945Z-170222T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 445 AM EST WED FEB 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL MARINE ZONES SURROUNDING THE FLORIDA KEYS FOR TODAY. * WINDS...SOUTH WINDS WILL BE NEAR 20 KNOTS AND PERIODICALLY GUSTY THIS MORNING ACROSS ALL WATERS SURROUNDING THE FLORIDA KEYS...INCLUDING FLORIDA BAY. WINDS WILL BE TURNING TO THE WEST THIS AFTERNOON. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA AND IN THE DEEPER WATERS IN THE SOUTHEAST GULF OF MEXICO...BEYOND 5 FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
1 follow-up statement
645 WHUS72 KKEY 221514 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 AM EST WED FEB 22 2017 GMZ033-034-221615- /O.CAN.KKEY.SC.Y.0010.000000T0000Z-170222T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1014 AM EST WED FEB 22 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION THIS AFTERNOON DUE TO SUSTAINED NORTHWEST SURFACE WINDS OF 15 TO 20 KNOTS. $$ GMZ031-032-035-042>044-052>055-072>075-222200- /O.CON.KKEY.SC.Y.0010.000000T0000Z-170222T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 AM EST WED FEB 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED SOUTH SURFACE WINDS NEAR 20 KNOTS WILL BECOME NORTHWEST THIS AFTERNOON. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 4:19 AM EST, 26 minutes earlier.
Area forecast discussion, Feb 22, 4:19 AM EST, 26 minutes before
Area Forecast Discussion National Weather Service Key West FL 419 AM EST Wed Feb 22 2017 .DISCUSSION... Winds are freshening from the south across the bulk of the Keys service area early this morning. An area of low pressure is currently positioned in the northeastern Gulf of Mexico, with a weak cold front trailing to the south/southwest. Ahead of the front is an elongated area of showers with a few embedded thunderstorms, currently pushing eastward into our service area with the strongest cells just west of the Dry Tortugas. Under increasing cloud cover, temperatures in the Florida Keys are in the lower to mid 70s. No reason to deviate from the categorical probability of measurable rain today. Light showers should be very near the Lower Keys between 5 and 6 am, followed by moderate to heavier showers between 7 and 8 am. Expect the coverage to increase eastward across all portions of the Keys through the morning. The vort max, clearly evident on satellite, is not catching up as quickly to the leading activity as previously expected. Lighter and moderate showers with lowered clouds will linger beyond the initial heavier rains through the afternoon, so do not have the confidence to taper the probability of measurable precipitation later in the first period. However, guidance does agree that the probability and coverage of showers does diminish tonight. So, started the tonight period with an elevated probability of showers, then taper it to a chance through the overnight period. It would not be surprising if this needs to be trimmed further for the early morning hours on Thursday. As the low pressure slowly but steadily pushes northeastward later this week, high pressure rebuilds across the state in conjunction with a low amplitude mid to upper level ridge pushing eastward through the eastern Gulf. There were no changes to the gridded weather elements from Thursday night onward. Expect temperatures at or slightly above the seasonal average through the duration of the forecast, and a return of a slight chance of showers early next week as our flow deepens from the east. && .MARINE... A small craft advisory has been raised for all marine zones surrounding the Florida Keys. The latest available ASCAT images show an increase in the southerly breezes, especially across our western Gulf zones and the Straits. VWP has shown an increase in lower level winds since that pass, and the available observation platforms near and around the Lower Keys are already sensing winds AOA 20 knots. Westerly breezes will diminish by a few knots tonight, and remain gentle to moderate into this weekend while clocking slowly to the northeast. Breezes will moderate/freshen later in the weekend as high pressure strengthens to our north. && .AVIATION... An upper low is trekking across the northern Gulf of Mexico this morning, with an area of low level vorticity moving quickly to the southeast on its heels. The vorticity will likely catch up to a boundary producing showers and thunderstorms as it arrives near the Lower Keys and Key West International between 22/11z and 22/12z. Expect a surge in winds out of the south, producing a moderate crosswind concern in gusts to near 20 knots. The timing on winds shifting from south to west will occur around 22/15z to 22/18z and will provide better guidance at the 09z amendment. The trough will pass quickly with winds shifting to west to northwest around 23/01z this evening, while showers move to the northeast. && .CLIMATE... On February 22nd, 1966, 2.54 inches of rain fell on Key West and set the daily record for rainfall. After 51 years, this record may have a chance of falling this afternoon. Rainfall records for Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 76 67 77 68 / 90 60 30 10 Marathon 79 67 77 68 / 90 60 30 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....BWC Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 21, 1:38 PM EST, 15 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 138 PM EST Tue Feb 21 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-221100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 138 PM EST Tue Feb 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT Isolated thunderstorms will impact the Florida Keys, as well as nearshore and offshore waters surrounding the island chain after midnight tonight. The primary thunderstorm hazard is cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters adjacent to the island chain Wednesday. The primary thunderstorm hazards will be cloud to surface lightning strikes, wind gusts near 45 mph, and locally heavy rainfall. A small craft advisory will likely be required for all Keys coastal waters Wednesday. A small craft advisory may be required for the coastal waters of the Florida Straits Wednesday night. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Wednesday night. The primary thunderstorm hazard will be cloud to surface lightning strikes. No hazardous weather is expected at this time for Thursday through Saturday night. A small craft advisory may be required for the coastal waters of the Gulf of Mexico and Atlantic Sunday. A small craft advisory may be required for the coastal waters of the Florida Straits Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:09 AM EST | Special Marine Warning | KEY | 36 min | |
| Feb 22, 11:52 AM EST | Special Marine Warning | KEY | 53 min | |
| Feb 22, 12:20 PM EST | Areal Flood Advisory | KEY | Monroe | 3 hr |
| Feb 22, 4:23 PM EST | Special Marine Warning | KEY | 52 min | |
| Feb 22, 4:54 PM EST | Special Marine Warning | KEY | 66 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.